Alert archive / Tennessee / Wind Advisories in 2022
Wind Advisory 4, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 2, 2022, 3:36 AM EST for 8 counties in Tennessee. It took effect at Feb 2, 2022, 8:00 AM EST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2022, 3:36 AM EST (08:36 UTC)
- In effect from
- Feb 2, 2022, 8:00 AM EST
- Expired
- Feb 3, 2022, 12:00 AM EST
- In force
- 16 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.6 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1581 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203 WWUS74 KMRX 020836 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 336 AM EST Wed Feb 2 2022 TNZ018-041-043-045-047-072-074-087-021800- /O.NEW.KMRX.WI.Y.0004.220202T1300Z-220203T0500Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 336 AM EST Wed Feb 2 2022 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EST TONIGHT... * WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of the east Tennessee mountains. * WHEN...From 8 AM this morning to midnight EST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
850 WWUS74 KMRX 021606 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1106 AM EST Wed Feb 2 2022 TNZ018-041-043-045-047-072-074-087-030400- /O.CON.KMRX.WI.Y.0004.000000T0000Z-220203T0500Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 1106 AM EST Wed Feb 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * WHAT...Southeast winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of the east Tennessee mountains. * WHEN...From 8 AM this morning to midnight EST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
046 WWUS74 KMRX 030251 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 951 PM EST Wed Feb 2 2022 TNZ018-041-043-045-047-072-074-087-031100- /O.NEW.KMRX.HW.A.0002.220203T1400Z-220204T0300Z/ /O.CON.KMRX.WI.Y.0004.000000T0000Z-220203T0500Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi- Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains- Southeast Monroe- Including the cities of Doeville, Mountain City, Neva, Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, Gatlinburg, Citico, and Coker Creek 951 PM EST Wed Feb 2 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...HIGH WIND WATCH IN EFFECT FROM 9 AM EST THURSDAY THROUGH THURSDAY EVENING... * WHAT...For the Wind Advisory, south winds of 40 to 50 mph. For the High Wind Watch, south winds 20 to 30 mph with gusts to around 60 mph. * WHERE...Portions of east Tennessee. * WHEN...For the Wind Advisory, through midnight EST tonight. For the High Wind Watch, from 9 AM EST Thursday through Thursday evening. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 2, 12:35 AM EST, 3 hours 1 minute earlier.
Area forecast discussion, Feb 2, 12:35 AM EST, 3 hours 1 minute before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 1235 AM EST Wed Feb 2 2022 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... The forecast is still largely on track with the main change being in the form of temperatures. In many places, temperatures rose higher than previously expected today due to very efficient mixing and also WAA. As the solar heating ended, several places cooled quickly with remaining winds in several other places keeping temperatures fairly mild this evening. As such, these considerations were incorporated into the update with other minor changes made for the day on Wednesday based on the latest high-res model guidance. BW && .AVIATION... 06Z TAF DISCUSSION. VFR giving way to MVFR through this taf cycle at all sites. Moisture will continue to advect into the region ahead of an approaching cold front, aided by a potent llj. Thus, carried vcsh/shra at all terminals along with enhanced sly/swly flow with light gusts in the late morning to afternoon hours. HREF probs suggest highest MVFR probabilities at CHA which was noted via prevailing FM group, while TYS/TRI are featured via prob30 groups. Late in the period, continued MVFR at CHA amidst shra, while kept cigs at low VFR for TYS/TRI given expected downslope flow amidst the sly llj, which did also prompt LLWS mention at TYS. CDG && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 56 49 64 40 47 / 80 90 90 90 30 Knoxville McGhee Tyson Airport, TN 57 45 63 38 44 / 60 90 90 100 40 Oak Ridge, TN 55 45 62 35 42 / 80 100 90 90 30 Tri Cities Airport, TN 54 43 60 39 47 / 40 90 90 100 60 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Feb 1, 3:15 PM EST, 12 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 315 PM EST Tue Feb 1 2022 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-022015- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 315 PM EST Tue Feb 1 2022 /215 PM CST Tue Feb 1 2022/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A storm system will move across the Tennessee valley and southern Appalachians late Wednesday through Thursday night producing heavy rains, especially across the Plateau, southeast Tennessee and southwest North Carolina. Rainfall of 1 to 2 inches with localized amounts up to 3 inches are expected. Localized flooding due to runoff problems is possible. Besides the rain, gusty mountain winds are possible across the Mountains and Foothills on Thursday and Thursday evening with gusts in excess of 50 mph possible. Additionally, a brief period of freezing rain or wintry mix is possible Friday morning across the Northern Cumberland Plateau and portions of Southwest Virginia. Amounts look light, generally only a couple hundredths of an inch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:31 AM EST | Flood Watch | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Claiborne and 20 more | 42 hr |
Nearby
Wind Advisories in Tennessee, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.